Alert archive / Kansas / Flash Flood Warnings in 2006
Flash Flood Warning 7, NWS Hastings, NE
NWS Hastings, NE issued this flash flood warning at Aug 19, 2006, 3:21 AM CDT for Mitchell County, Kansas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2006, 3:21 AM CDT (08:21 UTC)
- Expired
- Aug 19, 2006, 9:15 AM CDT
- In force
- 6 hr
- Issued by
- NWS Hastings, NE
- Area
- Counties, with a storm outline in the text
County Mitchell County, KS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 8.4 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 381 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 2031 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KGID 190828 FFWGID KSC123-191415- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE HASTINGS NE 321 AM CDT SAT AUG 19 2006 THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A * FLASH FLOOD WARNING FOR... MITCHELL COUNTY IN NORTH CENTRAL KANSAS * UNTIL 915 AM CDT * AT 316 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STEADY MODERATE RAIN FALLING OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SCOTTSVILLE...GLEN ELDER...CAWKER CITY...BELOIT AND ASHERVILLE. RADAR ESTIMATES RAINFALL AMOUNTS OF 2 TO 3 INCHES HAVE FALLEN IN THE WARNED AREA. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE EXPECTED THROUGH 700 AM CDT. AT 305 AM CDT...LOCAL LAW ENFORCEMENT REPORTED WATER STANDING OR RUNNING OVER ROADWAYS IN BELOIT. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3922 9847 3923 9794 3955 9793 3954 9848 $$ KB
2 follow-up statements
000 WGUS73 KGID 191019 FFSGID FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 517 AM CDT SAT AUG 19 2006 KSC123-191415- MITCHELL KS- 517 AM CDT SAT AUG 19 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 AM CDT FOR MITCHELL COUNTY... AT 513 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE HEAVY RAINFALL HAD ENDED...HOWEVER LOCAL LAW ENFORCEMENT CONTINUED TO REPORT AREAS OF HIGH WATER ACROSS PORTIONS OF THE CITY OF BELOIT. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SIMPSON...SCOTTSVILLE...GLEN ELDER...CAWKER CITY...BELOIT AND ASHERVILLE. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 3922 9847 3923 9794 3955 9793 3954 9848 $$
000 WGUS73 KGID 191117 FFSGID FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 617 AM CDT SAT AUG 19 2006 KSC123-191127- MITCHELL KS- 617 AM CDT SAT AUG 19 2006 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR MITCHELL COUNTY... RUNOFF FROM THE HEAVY RAINFALL HAS ENDED...AND NO ADDITIONAL FLOODING IS EXPECTED AT THIS TIME. LAT...LON 3922 9847 3923 9794 3955 9793 3954 9848 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this flash flood warning went out at Aug 18, 2:21 PM CDT, 13 hours earlier.
Area forecast discussion, Aug 18, 2:21 PM CDT, 13 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
221 PM CDT FRI AUG 18 2006
.SHORT TERM...LOTS AND LOTS OF ISSUES IN THE SHORT TERM...INCLUDING
FLOOD CONCERNS AND POSSIBLY SOME SEVERE WEATHER.
SYNOPSIS OF CURRENT CONDITIONS HAS LEADING EDGE OF SURFACE FRONT
BEGINNING TO SLOW...BUT STILL PREVALENT FROM ORD/ALBION TO NEAR
MCCOOK. THE NORTHERN EDGE IS DRIVEN BY CONVECTIVE OUTFLOW FROM
NEARBY STORMS. ATMOSPHERE AHEAD OF THE FRONT IS UNSTABLE...BUT
CAPPED. SUBSIDENCE BEHIND MORE STORMS IN SOUTHEAST CWFA HAS
TAKEN HOLD THERE. CAP IS WEAKEST IN SOUTHWEST NEBRASKA. MOISTURE
IS PLENTIFUL...WITH KOAX PART OF A 5C+ RIBBON OF H700 MOISTURE
ON THIS MORNINGS SOUNDING. FINALLY...NOW SEE SOME FRONTAL
DEVELOPMENT IN CUSTER COUNTY...AND MAY HAVE TO INCREASE POPS
SLIGHT NORTHWEST ZONES THIS EVENING.
UNCERTAINTY IS STILL PRETTY HIGH IN THIS FORECAST...DESPITE THE
NEAR TERM IMPLICATIONS. HAVE EXTENDED FLASH FLOOD WATCH TO 12Z
SATURDAY FOR THE WHOLE AREA. FEEL THE NORTH CENTRAL KANSAS
COUNTIES HAVE BEST SHOT AT FLOODING PROBLEMS...BUT NEBRASKA
COUNTIES ARE CLOSE. QUICK INCH OF RAIN AND WE HAVE PROBLEMS.
RATHER THAN SPLIT THE WATCH UP...HAVE ELECTED TO EXTEND...
CONVEY SOME UNCERTAINTY...AND CANCEL UNNEEDED AREAS LATER.
HAVE KEPT THE RAIN RISK WELL INTO SATURDAY MORNING SOUTH...
AS THE PREVIOUS FORECAST DEPICTED. EXPECT CLOUDS TO LINGER
FOR A LARGE PART OF THE CWFA ON SATURDAY...WITH SOME AREAS
SEEING SUN ONLY TOWARD EVENING.
.LONG TERM...12Z MONDAY THROUGH FRIDAY. MAIN FORECAST CHALLENGE
REALLY ONLY REVOLVES AROUND TEMPERATURES THROUGHOUT THE PERIOD.
MONDAY AND TUESDAY...UPPER LEVEL HIGH PRESSURE CENTERED OVER THE
DESERT SOUTHWEST 4-CORNERS AREA WILL INDUCE A DRY NORTHWESTERLY FLOW
ALOFT OVER THE FORECAST AREA. TEMPERATURES WILL BE AT OR SLIGHTLY
ABOVE SEASONAL NORMALS AS SURFACE HIGH PRESSURE RESIDES OVER THE
NORTHERN AND CENTRAL PLAINS. ON WEDNESDAY...THE UPPER LEVEL HIGH
OVER THE 4-CORNERS AREA WILL SHIFT WESTWARD INTO EAST CENTRAL
CALIFORNIA. BASED ON THIS WESTWARD SHIFT...OUR FLOW ALOFT WILL
BECOME MORE NORTH-NORTHWESTERLY BUT WILL HAVE LITTLE EFFECT ON
OVERALL SENSIBLE WEATHER WITH ANOTHER DRY AND WARM DAY ON TAP.
ON WEDNESDAY NIGHT...THE UPPER FLOW WILL BECOME WEST-NORTHWESTERLY
AS AN UPPER TROUGH DROPS SOUTHEAST OUT OF NORTH DAKOTA. THIS TROUGH
WILL SLIDE SOUTHEAST ACROSS SOUTHERN MINNESOTA AND NORTHEAST IOWA
WEDNESDAY NIGHT INTO EARLY THURSDAY. A SURFACE COLD FRONT ASSOCIATED
WITH THE TROUGH WILL DRAG THROUGH THE FORECAST AREA ON THURSDAY
BRINGING A LITTLE BIT OF COLD AIR ADVECTION BUT NO PRECIP.
TEMPERATURES WILL REMAIN NEAR SEASONAL ON FRIDAY AS WEAK HIGH
PRESSURE REMAINS ALOFT.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...FLASH FLOOD WATCH THROUGH THIS EVENING FOR NEZ064-NEZ076-NEZ077-
NEZ085-NEZ086-NEZ087.
KS...FLASH FLOOD WATCH THROUGH THIS EVENING FOR KSZ006-KSZ007-KSZ017-
KSZ018-KSZ019.
&&
05/JARHazardous weather outlook, Aug 18, 10:32 PM CDT, 4 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 1032 PM CDT FRI AUG 18 2006 KSZ006-007-017>019-NEZ064-076-077-085>087-191200- SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-YORK-CLAY-FILLMORE-WEBSTER- NUCKOLLS-THAYER- 1032 PM CDT FRI AUG 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS...MAINLY SOUTHEAST OF A YORK NEBRASKA...TO STOCKTON KANSAS LINE. .DAY ONE...TONIGHT. THUNDERSTORMS WILL CONTINUE TONIGHT WITH HEAVY RAINFALL LIKELY. FLASH FLOODING WILL BE THE PRIMARY HAZARD TONIGHT...HOWEVER A FEW STRONG STORMS MAY BE ABLE TO PRODUCE HAIL UP TO DIME SIZE AND WIND GUSTS TO 50 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE THREAT FOR THUNDERSTORMS AND HEAVY RAINFALL WILL LINGER INTO SATURDAY MORNING...ESPECIALLY NEAR THE KANSAS AND NEBRASKA BORDER INTO NORTH CENTRAL KANSAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED...PRIMARILY FOR THE POTENTIAL OF FLASH FLOODING. SPOTTERS ARE ALSO ENCOURAGED TO RELAY RAINFALL REPORTS TO THE NATIONAL WEATHER SERVICE. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) KSZ005-NEZ039>041-046>049-060>063-072>075-082>084-191200- PHILLIPS-VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON- BUFFALO-HALL-HAMILTON-GOSPER-PHELPS-KEARNEY-ADAMS-FURNAS-HARLAN- FRANKLIN- 1032 PM CDT FRI AUG 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS...MAINLY NORTHWEST OF A YORK NEBRASKA...TO STOCKTON KANSAS LINE. .DAY ONE...TONIGHT. THUNDERSTORMS WILL CONTINUE TONIGHT ACROSS MUCH OF THE OUTLOOK AREA. THE PRIMARY THREAT WILL BE LOCALLY HEAVY RAINFALL...HOWEVER AN ISOLATED STRONG STORM COULD PRODUCE DIME SIZE HAIL OR WIND GUSTS UP TO 50 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS PORTIONS OF NORTH CENTRAL KANSAS...AND AREAS NEAR THE KANSAS AND NEBRASKA BORDER SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED...PRIMARY FOR THE POTENTIAL OF HEAVY RAINFALL OR FLOODING. SPOTTERS ARE ALSO ENCOURAGED TO RELAY RAINFALL REPORTS TO THE NATIONAL WEATHER SERVICE. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
In the hours before
Local storm report, Aug 18, 11:02 PM CDT, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1102 PM CDT FRI AUG 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM HEAVY RAIN STOCKTON 39.44N 99.27W
08/18/2006 M3.50 INCH ROOKS KS LAW ENFORCEMENT
&&
WESELYSpecial weather statement, Aug 18, 11:12 PM CDT, 4 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 1112 PM CDT FRI AUG 18 2006 NEZ075-190500- ADAMS- 1112 PM CDT FRI AUG 18 2006 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR ADAMS COUNTY... AT 1112 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HASTINGS...AND MOVING SOUTH AT 20 MPH. * THE THUNDERSTORM WILL BE NEAR... HASTINGS BY 1120 PM CDT ROSELAND BY 1130 PM CDT AYR BY 1145 PM CDT SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. WESELY
Local storm report, Aug 19, 12:40 AM CDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1240 AM CDT SAT AUG 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM FLASH FLOOD EDISON 40.28N 99.78W
08/19/2006 FURNAS NE LAW ENFORCEMENT
LOW LAND FLOODING REPORTED ALONG HIGHWAY 136 BETWEEN
EDISON AND OXFORD. FLOODING ALSO REPORTED ALONG HIGHWAY
136 BETWEEN EDISON AND HIGHWAY 6.
&&
BRYANTLocal storm report, Aug 19, 12:42 AM CDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1242 AM CDT SAT AUG 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 AM FLASH FLOOD AYR 40.44N 98.44W
08/19/2006 ADAMS NE LAW ENFORCEMENT
FLOODING REPORTED ALONG HIGHWAY 281 NEAR AYR.
&&
BRYANTLocal storm report, Aug 19, 2:09 AM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
209 AM CDT SAT AUG 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM FLASH FLOOD 2 S STOCKTON 39.41N 99.27W
08/18/2006 ROOKS KS LAW ENFORCEMENT
FLOOD WATERS PARTIALLY WASHED OUT A ROAD.
&&
WESELYLocal storm report, Aug 19, 2:16 AM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
216 AM CDT SAT AUG 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 AM FLASH FLOOD AYR 40.44N 98.44W
08/19/2006 ADAMS NE LAW ENFORCEMENT
WATER CONTINUES TO FLOW ACROSS HIGHWAY 281 NEAR AYR.
&&
WESELYThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 10:06 PM CDT | Flash Flood Warning | GID | Rooks | 6 hr |
Nearby
Flash Flood Warnings in Kansas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.